Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 8, 2021Dawson County, Lumpkin County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 8:18 PM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 8:18 PM EDT (00:18 UTC)
Expired
Jun 8, 2021, 8:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Dawson County, GA, Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 139 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

519 
WWUS82 KFFC 090018
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jun 8 2021
 
GAZ014-015-090045-
Dawson GA-Lumpkin GA-
818 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHERN LUMPKIN
COUNTIES UNTIL 845 PM EDT...

At 818 PM EDT...a strong thunderstorm was over McKee, or over
Dawsonville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Len Foote Hike Inn, Black Gap
Shelter, Auraria, Nimblewill, McKee and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3461 8407 3455 8391 3435 8405 3441 8426
      3460 8421 3461 8421 3462 8420 3461 8419
      3460 8419 3462 8418
TIME...MOT...LOC 0018Z 198DEG 13KT 3445 8414 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 7:58 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 8, 7:58 PM EDT, 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
758 PM EDT Tue Jun 8 2021

...Updated for 00z Aviation Discussion...

&&

.PREV DISCUSSION... /Issued 258 PM EDT Tue Jun 8 2021/

SHORT TERM /Tonight through Wednesday Night/...

The upper level low slowly weakens as it shifts east across the
southern Ohio Valley through the forecast period, while the
southeast remains on the west side of surface high pressure. This
pattern will keep good moisture across the area with PWATs of
1.5-2 inches this afternoon and again tomorrow. With mostly sunny
skies expect the diurnally driven convection to increase in
coverage through early this evening and wind down after sunset.
Overnight low clouds will develop across the area by sunrise,
however do not expect that they will linger as long as they did
yesterday or today. With good heating tomorrow, the better chances
for convection will be across north Georgia in proximity to the
upper low. Have stayed close to guidance temperatures through the
period.

Atwell

LONG TERM /Thursday through Tuesday/...

An abnormally moist extended period is begrudgingly expected for
the forecast area as PWATs should run between 1.5-2 inches until
early next week. This is roughly a quarter to three quarters above
the climatological average for this time of year as the Bermuda
High over the Atlantic advects the tropical Gulf airmass over the
eastern CONUS. This invasive warm, moist airmass will litter the
forecast area in scattered to widespread showers and thunderstorms
each day through the extended. Higher chances will be likely in
North Georgia through the end of the week with as a little added
support from a weak mid-level trough before it kicks out over the
weekend. Highs will remain in the upper 80s and low 90s, with
morning lows capped by dewpoints around 70 degrees with patchy fog
possible anywhere rain fell the day before.

Thiem

&&

.AVIATION...
00Z Update...
Scattered storms are underway across north and central GA this
evening. Have a TEMPO for all sites until 02z for TSRA with gusts
of 20-30 kts possible. The SHRA and TSRA should largely come to
end by 06z with winds becoming calm to light and variable
overnight. Will likely see a period of MVFR cigs between 08z and
13z at KATL, other metro sites, and AHN with periods of IFR cigs
possible. After 16z Wednesday, winds will become SW at 5-8 kts.

//ATL Confidence...00Z Update...
Medium confidence on timing and coverage of IFR cigs in the
morning. Medium to high confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  88  69  90 /  40  40  20  50
Atlanta         69  87  71  88 /  40  40  20  50
Blairsville     64  81  64  81 /  40  60  40  80
Cartersville    68  85  69  86 /  40  50  30  70
Columbus        69  90  71  92 /  40  40  10  30
Gainesville     68  85  69  86 /  40  50  30  60
Macon           68  92  69  94 /  40  40  20  20
Rome            69  85  70  86 /  40  50  30  70
Peachtree City  67  88  69  89 /  40  40  20  50
Vidalia         71  90  72  92 /  50  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....Thiem
AVIATION...Martin
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected, primarily this
afternoon and evening. Locally heavy rain, frequent lightning, and
gusty winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be chances for thunderstorms each day through Monday,
mainly during the afternoon and evening hours. A few strong to
severe thunderstorms cannot be ruled out on any of these days;
however, no organized or widespread severe weather is expected.
The primary threat from any thunderstorms will be frequent
lightning, gusty winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 8, 7:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUN 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     AMERICUS                32.07N  84.23W
06/08/2021                   SUMTER             GA   911 CALL CENTER

            WIRES WERE REPORTED DOWN ON FORREST STREET.

&&

EVENT NUMBER FFC2100391

RWILLIS
Special weather statement, Jun 8, 7:24 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Jun 8 2021

GAZ046-055>057-090000-
Rockdale GA-Clayton GA-Spalding GA-Henry GA-
724 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
SOUTHEASTERN CLAYTON...NORTHEASTERN SPALDING AND HENRY COUNTIES UNTIL
800 PM EDT...

At 724 PM EDT...a strong thunderstorm was over Lovejoy, or near
McDonough...moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McDonough, Stockbridge, Hampton, Lovejoy, Sunny Side, Lake Spivey,
Blacksville, Richardson Park, Hidden Valley Park, Atlanta Motor
Speedway, Flippen, Kelleytown, Eagles Landing and Bonanza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8421 3361 8407 3354 8403 3352 8405
      3352 8404 3350 8403 3349 8403 3350 8402
      3349 8401 3332 8425 3340 8438
TIME...MOT...LOC 2324Z 220DEG 21KT 3344 8426

WIND...40MPH
Special weather statement, Jun 8, 7:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT Tue Jun 8 2021

GAZ014-015-022-023-090015-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
739 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 815 PM
EDT...

At 739 PM EDT...a strong thunderstorm was near War Hill Park, or near
Gainesville...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Chestatee, Murrayville and War Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8382 3427 8403 3449 8399 3446 8383
      3439 8367
TIME...MOT...LOC 2339Z 210DEG 13KT 3431 8392

WIND...40MPH
Special weather statement, Jun 8, 7:41 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Tue Jun 8 2021

GAZ013-014-021-022-090015-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
741 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was near Lathemtown, or 11
miles northeast of Canton...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ball Ground, Lathemtown, Reavis Mountain and Hollis Lathem Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8429 3428 8439 3444 8432 3445 8421
      3438 8415
TIME...MOT...LOC 2341Z 212DEG 9KT 3431 8431

WIND...40MPH
Special weather statement, Jun 8, 8:11 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Tue Jun 8 2021

GAZ011-012-019-090045-
Chattooga GA-Gordon GA-Floyd GA-
811 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...WESTERN
GORDON AND NORTHEASTERN FLOYD COUNTIES UNTIL 845 PM EDT...

At 811 PM EDT...a strong thunderstorm was near Armuchee, or near
Rome...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Calhoun, Plainville, Shannon, Pinson, Oostanaula, Subligna,
Sugar Valley, Tidings, Armuchee, Everett Springs and Lake Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3457 8522 3459 8503 3447 8494 3439 8500
      3439 8501 3438 8501 3423 8512 3429 8532
TIME...MOT...LOC 0011Z 205DEG 17KT 3434 8519

WIND...40MPH
Special weather statement, Jun 8, 8:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Tue Jun 8 2021

GAZ014-015-090045-
Dawson GA-Lumpkin GA-
818 PM EDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHERN LUMPKIN
COUNTIES UNTIL 845 PM EDT...

At 818 PM EDT...a strong thunderstorm was over McKee, or over
Dawsonville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Len Foote Hike Inn, Black Gap
Shelter, Auraria, Nimblewill, McKee and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3461 8407 3455 8391 3435 8405 3441 8426
      3460 8421 3461 8421 3462 8420 3461 8419
      3460 8419 3462 8418
TIME...MOT...LOC 0018Z 198DEG 13KT 3445 8414

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:11 PM EDTSpecial Weather StatementFFCFloyd34 min
Jun 8, 8:20 PM EDTSpecial Weather StatementFFCWhite25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.